Side Effects - Type 2

Discussion in 'Ask A Question' started by seanie, Dec 10, 2009.

  1. seanie

    seanie New Member

    Messages:
    11
    Likes Received:
    0
    Trophy Points:
    11
    Hi, new to this forum. Seeking advice please.
    Been diabetic for a couple of years (type 2) and the doctor keep a regular check on things. I mentioned recently about some apparent side effects and they suggested its likely but couldnt drill down and be more specific. If its ok I would like to overview here what I am on regarding medication~:-
    - Metformin
    - Aspirin
    - Atenolol
    - Gliclazide
    - Fenofibrate
    - Perindopril
    - Simvastatin

    Here's what I am experiencing regularly:-
    - Tenderness on the base of feet (feels as if I have been running my feet over abrasive paper)
    - Similar Tenderness in pals of hands
    - Finger end a little cold
    - Tender lips; also feel dry/cold
    - Generally feeling as if I am coming down with a mild 'flu-like' symptoms
    - A bit hazy in the eyes (not dissimilar to when sugars are high; albeit they arent at moment)

    I am thinking that perhaps (as doctor implies) one of these medications (maybe a combination) has these side effects. I would trial a couple of days dropping off some (of course keeping a check on blood sugar) to see if any noticed improvement. In a way seems when sugars are under control this happens more!.

    Looking forrward to hearing from new friends here.

    Thanks
    Seanie

    Forgot to add that some of the medication also taken to help control high blood pressure.
  2. seanie

    seanie New Member

    Messages:
    11
    Likes Received:
    0
    Trophy Points:
    11
    Someone tonight mentioned thiamine/B2 defficiency.... any thoughts
  3. FordPrefect

    FordPrefect Regular

    Messages:
    139
    Likes Received:
    0
    Trophy Points:
    26
    I'd advise going to see a doctor I had similar symptoms and it turned out to be peripheral neuropathy.
  4. cugila

    cugila Senior

    Messages:
    10,355
    Likes Received:
    11
    Trophy Points:
    98
    As FP says, discuss this all with your GP. The symptoms could be down to many things, even non Diabetes related. Your GP or a Consultant is the expert to ask.
  5. seanie

    seanie New Member

    Messages:
    11
    Likes Received:
    0
    Trophy Points:
    11
    Popped in to see doctor again this morning. Looks like he suspects Fenofibrate is the culprit but still unsure. Anyone else had similar with Fenofibrate?
  6. cugila

    cugila Senior

    Messages:
    10,355
    Likes Received:
    11
    Trophy Points:
    98

    These are the known side effects with Fenofibrate (Supralip).

    Gastro-intestinal disturbances, anorexia; less commonly cholestasis, weight gain, dizziness, headache, fatigue, drowsiness, renal impairment, raised serum creatinine (unrelated to renal impairment), erectile dysfunction, myotoxicity (with myasthenia or myalgia)—special risk in renal impairment (see Cautions), urticaria, pruritus, photosensitivity reactions; very rarely gallstones, hypoglycaemia, anaemia, leucopenia, thrombocytopenia, increased platelet count, alopecia, Stevens-Johnson syndrome, and toxic epidermal necrolysis.


    I've been on the stuff for years and never had a single side effect from them.
  7. seanie

    seanie New Member

    Messages:
    11
    Likes Received:
    0
    Trophy Points:
    11
    hi,
    i dont see the sore hands/feet on the side effects list?
  8. cugila

    cugila Senior

    Messages:
    10,355
    Likes Received:
    11
    Trophy Points:
    98

    Not as simple as that Seanie _ you will have to look up each one listed and see if any of the symptoms match what you have been having. It won't just say, sore hands and feet.

    We are not allowed to diagnose on here but as far as my experience with others goes I am inclined to agree with Ford Prefect. Neuropathy. At any rate your GP seems a bit out of his depth, so I would be wanting a referral to a Specialist. Someone who is an expert and can give you better help than the GP. You shouldn't have to be trawling the net for answers which tests and investigations should pinpoint.

    Here is a link to some information about Neuropathy.
    http://www.netdoctor.co.uk/diseases/fac ... opathy.htm
  9. Heather Eyles

    Heather Eyles New Member

    Messages:
    31
    Likes Received:
    0
    Trophy Points:
    16
    Hi Seanie,

    Stevens-Johnson syndrome can affect soles of the feet and palms of the hands but usually with lesions. It also starts out with general cold/flu like symptoms of fever, sore throat, chills, headache.

    SJS is rare but quite serious so if you have any concerns, see your GP again and ask about it.

    Hope this helps

    Heather x

Share This Page